Maine, 2006High Wind in Maine, February 17 to 18, 2006
February 17 to 18, 2006 · NWS CAR · 8 events in 8 counties and zones
Strong winds developed in advance of intensifying low pressure tracking northeast through the Saint Lawrence River Valley. in advance of an associated cold front.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds developed in advance of intensifying low pressure tracking northeast through the Saint Lawrence River Valley. South to southwest winds increased to sustained speeds of 25 to 35 mph...with gusts of 55 to 65 mph...in advance of an associated cold front. Strong gusty winds also occurred with a line of showers which accompanied the cold front crossing the region. Numerous reports of downed trees and snapped branches...some of which brought down power lines and utility poles...were received. Many customers lost power for varying lengths of time during the storm. Some roads were blocked due to fallen trees...power lines and utility poles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 17, 3:38 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 17, 3:38 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
338 PM EST FRI FEB 17 2006
.SYNOPSIS...DEEP LOW PRESSURE WILL PASS JUST NORTH OF THE STATE
THIS EVENING. A STRONG ARCTIC COLD FRONT ASSOCIATED WITH THIS LOW
WILL CROSS THE STATE TONIGHT. STRONG WINDS ARE EXPECTED TO ACCOMPANY
THIS FRONT AND PERSIST INTO TONIGHT. COLD HIGH PRESSURE WILL
BUILD SOUTH OF THE REGION LATE SATURDAY INTO SUNDAY. THIS WILL
BRING VERY COLD TEMPERATURES AND BRISK CONDITIONS FOR THE WEEKEND.
&&
.SHORT TERM /TONIGHT-SUNDAY/...
EXTENDED THE HIGH WIND WARNINGS OUT TO 2 AM SATURDAY MORNING.
ADDED WIND CHILL ADVISORY FOR NORTHERN MAINE LATE TONIGHT INTO SATURDAY
MORNING. FLOOD STATEMENT OUT AS WELL FOR RAFL & MELTING SNOW
ADDING TO SOME ROAD PROBLEMS IN NORTHERN & NORTHEASTERN MAINE. SEE
HYDROLOGY SECTION BELOW.
LEANED W/WESTA & THE RUC FOR TONIGHT AS THEY APPEARED TO BE
HANDLING THINGS QUITE WELL. AFTER THAT LEANED W/THE GFS INTO
SUNDAY. LOW PRES RUNNING ACROSS SRN QUEBEC EXPECTED TO MOVE
ACROSS FAR NORTHERN MAINE THIS EVENING & THEN INTO THE MARITIMES
LATER TONIGHT. WINDS KICKING UP ACROSS DOWNEAST & COASTAL AREAS
AHEAD OF PRE-FRONTAL BOUNDARY. EXPECT THESE WINDS TO TRANSLATE
INTO CNTL & NORTHERN AREAS THIS EVENING. A BRIEF LULL & THEN WINDS
WILL ONCE AGAIN W/CD FROPA. GRADIENT REALLY TIGHTENS BEHIND
DEPARTING LOW EARLY TONIGHT. COULD BE LOOKING AT POWER OUTAGES &
DAMAGE. RELAXED WINDS AFT 06Z ACROSS DOWNEAST & THE COAST & KEPT
THE WINDS GOING ACROSS NORTHERN MAINE.
IN ADDITION TO THE WINDS WILL BE THE ARCTIC BLAST COMING IN THIS
EVENING INTO TONIGHT W/A FLASH-FREEZE WHICH WILL LEAD TO FURTHER
PROBLEMS W/WATER FREEZING UP. EXPECTING A BRIEF PERIOD OF SNOW
THIS EVENING MAINLY ACROSS NORTHERN MAINE. THE STRONG WINDS
COMBINED W/THE SNOW COULD LEAD TO BRIEF WHITEOUTS. WIND CHILLS
WILL GO TO A RANGE OF 25 TO 30 BELOW ACROSS NORTHERN AREAS LATE
TONIGHT INTO SATURDAY MORNING.
ARCTIC FRONT TO SWING THROUGH THE CWFA EARLY SATURDAY W/SOME SHSN
ACTION ACROSS THE NRN & WRN AREAS W/SOME FORCING IN MID-UPPER
LEVELS & CAA. KEPTS WINDS UP IN ADVISORY RANGE. MIDNIGHT CREW MADE
NEED TO HAVE WIND ADVISORY UP. GRADIENT (LOOSENING) LOOKS TO HANG
ON RIGHT INTO SUNDAY. WOULD NOT BE SURPRISED TO SEE WIND CHILL
ADVS BACK UP AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. HIGH PRES
OVER THE MID-ATLC REGION RIDGES ACROSS THE REGION LATE SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
WEAK RIDGE CROSSES THE STATE LATE SUNDAY FOLLOW BY A WEAK LOW
PRESSURE MONDAY AFTERNOON. HIGH PRESSURE THEN RETURNS TUESDAY.
ANOTHER WEAK SHORT WAVE IS EXPECTED TO CROSS THE REGION WEDNESDAY.
AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OFF THE MID-
ATLANTIC STATES LATE THURSDAY AS ANOTHER LOW MOVES INTO THE GREAT
LAKES. BOTH OF THESE SYSTEMS MERGE INTO ONE TO THE EAST OF NEW
ENGLAND FRIDAY. HAVE INITIALIZED WIND GRIDS WITH THE 06Z GFS. ALL
OTHER GRIDS INITIALIZED WITH HPC DATA. HAVE ADJUSTED COASTAL
TEMPERATURES WITH DGEX..THESE INCLUDE TUESDAY NIGHT...WEDNESDAY
NIGHT AND MAX TEMPERATURES FOR FRIDAY. FOR MONDAY HAVE LOWERED
TEMPERATURES AND DEW POINT DUE TO THE COLD AIR MASS OVER THE
FORECAST AREA BASED ON 06Z GFS...ALSO HAVE MADE SOME MINOR CHANGES
TO BETTER FIT WITH NEIGHBORING OFFICE. FOR SUNDAY NIGHT THRU
MONDAY HAVE CREATED LAND TEMPERATURES...DEW POINTS AND WIND WITH
WITH MAV/MET MOS. ALSO FOR SUNDAY NIGHT INTO MONDAY HAVE USED
NAM12 FOR THE COASTAL WATERS.
&&
.AVIATION...
WINDS WILL BE THE MAJOR AVIATION ISSUE FOR THE OVERNIGHT PERIOD.
WIND AT ALL LOCATIONS WILL BECOME WESTERLY AT 20 TO 30 KTS WITH
MUCH HIGHER GUST. AT THIS TIME THE FRONTAL SYSTEM IS MOVING
THROUGH NORTHEASTERN MAINE. WITH THE PASSAGE OF THE FRONT SKY COND
WILL IMPROVE...BUT SNOW SHOWER AND INCREASING WIND WILL CAUSE
CARIBOU AND PRESQUE ISLE TO BE LIFR TO MININUMS THROUGH MOST OF
THE OVERNIGHT HOURS WITH LOW VISIBILITY AND CIGS OBSTRUCTED BY
SNOW. FOR HOULTON AND BANGOR AT THIS TIME THERE IS NOT STANDING
SNOW COVER. ANTICIPATE SNOW SHOWERS FOR HUL BUT VISIBILITY AND
CEILINGS WILL BE MVFR IMPROVING TO VFR AFTER MIDNIGHT...AT IN BGR
VFR WITH AFTER 00Z.
&&
.MARINE...
WILL GO W/STORM WARNING TIL 1 AM. WILL BOOST UP WIND TO 40 TO 50
KTS EARLY TONIGHT & THEN IT LOOKS LIKE WINDS LET GO SOME AS LLVL
JET EXITS INTO THE MARITIMES. DO NOT HAVE A GOOD FEEL ON WINDS
OVER THE WATERS W/WLY FLOW. DECIDED TO GO W/SPEEDS NEAR GLW CRITERIA
FOR SAT INTO SAT NIGHT. MIDNIGHT CREW WILL NEED TO ASSESS THIS
FURTHER W/LATER GUIDANCE. EXTENDED: HAVE POPULATED WIND GRIDS WITH
06Z GFS. WAVE GRIDS CREATED WITH THE 06Z WNA WAVE WATCH. SINCE
FORECASTED AND WAVE MODEL WINDS VERY CLOSE HAVE NOT MADE ANY
CHANGES TO WAVE MODEL.
&&
.HYDROLOGY...
FLOOD STATEMENT OUT FOR NRN AND NERN MAINE DUE TO RAFL & MELTING
SNOW. DITCHES FILLING UP AND SPILLING OVER ONTO SOME ROADS LEADING
TO SOME ISSUES. NO ROAD CLOSURES REPORTED ATTM. FFG INDICATES 6
HRLY RAFL JUST UNDER 2.5 INCHES. SO FAR REPORTS COMING IN &
MATCHING THIS UP W/STORM TOTAL FROM THE RADAR SHOWS THINGS BELOW
GUIDANCE. WILL NEED TO KEEP AN EYE ON THIS SITUATION THIS EVENING.
COLDER AIR COMING IN & WINDS PICKING UP SHOULD HELP TO ALLEVIATE
ANY FLOODING CONCERNS LATER ON.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ001>006-010-011-031-032 UNTIL 2 AM
SATURDAY.
...WIND CHILL ADVISORY FOR MEZ001>006-010 FROM 11 PM FRIDAY TO 11
AM SATURDAY.
...HIGH WIND WARNING FOR MEZ015>017-029-030 UNTIL 2 AM SATURDAY.
MARINE...STORM WARNING FOR ANZ050 UNTIL 1 AM SATURDAY.
&&
SHORT TERM/MARINE...HEWITT
LONG TERM/MARINE...DUDA
AVIATION...NORTONHazardous weather outlook, Feb 17, 5:55 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
555 AM EST FRI FEB 17 2006
ANZ050-MEZ001>006-010-011-015>017-029>032-181100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
555 AM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.
.DAY ONE...TODAY AND TONIGHT
DEEP LOW PRESSURE WILL TRACK JUST NORTH OF THE STATE THIS
AFTERNOON. SOME SLEET AND FREEZING RAIN WILL OCCUR OVER THE FAR
NORTH AHEAD OF THIS SYSTEM THIS MORNING BEFORE CHANGING OVER TO
RAIN AS MILDER AIR OVERSPREADS THE REGION. SEE THE PRODUCT
PWMWSWCAR FOR ADDITIONAL INFORMATION. A STRONG COLD FRONT
ASSOCIATED WITH THIS LOW WILL SWEEP ACROSS THE STATE FROM WEST TO
EAST LATER THIS AFTERNOON. A BAND OF LOCALLY HEAVY RAIN AND GUSTY
WINDS WILL LIKELY ACCOMPANY THIS FRONT. VERY STRONG WINDS AND
RAPIDLY FALLING TEMPERATURES WILL FOLLOW THIS FRONT. A HIGH WIND
WARNING HAS BEEN ISSUED FOR DOWNEAST MAINE FROM LATE MORNING
THROUGH THIS EVENING WITH A HIGH WIND WARNING IN EFFECT FOR THE
REMAINDER OF THE AREA FROM LATE AFTERNOON THROUGH THIS EVENING.
SEE THE PRODUCT PWMNPWCAR FOR ADDITIONAL INFORMATION.
FINALLY...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS FOR
TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
VERY COLD TEMPERATURES AND BRISK NORTHWEST WINDS WILL RESULT IN
DANGEROUSLY COLD WIND CHILLS...ESPECIALLY ACROSS THE NORTH BY
EARLY SATURDAY MORNING. WIND CHILL ADVISORIES WILL MOST LIKELY BE
ISSUED BY THIS OFFICE LATER TODAY BEGINNING EARLY SATURDAY. COLD
AND BRISK CONDITIONS WILL PERSIST THROUGH THE WEEKEND BUT NO
SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
KHW
In the hours before
Special weather statement, Feb 17, 1:03 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
103 PM EST FRI FEB 17 2006
MEZ001>006-010-180015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
103 PM EST FRI FEB 17 2006
...RAIN WILL CONTINUE INTO THE AFTERNOON...
RAIN...HEAVY AT TIMES WILL CONTINUE THROUGH THE AFTERNOON HOURS.
THIS RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS. DITCHES
WILL FILL UP QUICKLY AND COULD SPILL OVER ONTO THE ROADWAYS
LEADING TO TRAVELING DIFFICULTIES. RAIN WILL START TO CHANGE BACK
TO SOME SNOW THIS AFTERNOON AS COLDER AIR WORKS ITS WAY INTO THE
REGION. THIS COULD LEAD TO SOME SLICK ROADS WITH SOME SNOW ACCUMULATION.
IN ADDITION TO THE PRECIPITATION...WILL BE THE STRONG WINDS THAT
WILL MOVE INTO THE REGION LATER THIS AFTERNOON. WIND SPEEDS OF 25
TO 35 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED WITH SOME POWER
OUTAGES POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FROM 4 PM TO 11
PM.
MEZ011-031-032-180015-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
103 PM EST FRI FEB 17 2006
...HEAVY AND STRONG WINDS CAN BE EXPECTED THIS AFTERNOON...
RAIN...HEAVY AT TIMES WILL CONTINUE WITH SOME PONDING OF WATER ON
AREA ROADWAYS. AN ISOLATED THUNDERSTORM IS POSSIBLE WITH SOME
SMALL HAIL AND GUSTY WINDS. IN ADDITION TO THE RAIN WILL BE
STRONG WINDS AT SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 65 MPH.
THESE WINDS WILL LEAD TO SOME POWER OUTAGES. A HIGH WIND WARNING
IS IN EFFECT FROM 4 PM TO 11 PM.
HEWITT
Special weather statement, Feb 17, 2:45 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
245 PM EST FRI FEB 17 2006
MEZ002-005-006-011-015>017-032-172045-
AROOSTOOK...PENOBSCOT...WASHINGTON AND HANCOCK COUNTIES...
245 PM EST FRI FEB 17 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PENOBSCOT...
WASHINGTON AND HANCOCK COUNTIES...
DOPPLER WEATHER RADAR INDICATED SHOWERS WITH STRONG GUSTY WINDS
MOVING ACROSS THE REGION. EXPECT WIND GUST UP TO 60 MILES AN HOUR
AND HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...AS THESE
SHOWERS MOVE THROUGH THE AREA.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. WATCH OUT FOR POSSIBLE DOWNED TREES AND POWER LINES.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4693 6823 4482 6884 4508 6720 4575 6751
4715 6795
FOSTERLocal storm report, Feb 17, 2:54 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
254 PM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND DMG DEER ISLE 44.22N 68.68W
02/17/2006 HANCOCK ME EMERGENCY MNGR
TREES BLOWN DOWN ON POWER WIRES
0240 PM NON-TSTM WND DMG BLUE HILL 44.41N 68.59W
02/17/2006 HANCOCK ME EMERGENCY MNGR
TREES BLOWN DOWN ON POWER LINES
&&
STUREYSpecial weather statement, Feb 17, 3:45 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
345 PM EST FRI FEB 17 2006
MEZ017-030-032-172130-
WASHINGTON COUNTY...
345 PM EST FRI FEB 17 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 340 PM EST...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
ACCOMPANIED BY STRONG GUSTY WINDS. THE STORM WAS MOVING EAST AT 40
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EST INCLUDE...
MEDDYBEMPS... CALAIS... CUTLER...
PEMBROKE... PERRY... EASTPORT...
LUBEC...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4572 6778 4500 6798 4444 6796 4482 6638
4561 6669
FITZSIMMONSLocal storm report, Feb 17, 4:52 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
452 PM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM NON-TSTM WND GST PORTAGE 46.76N 68.48W
02/17/2006 M0 MPH AROOSTOOK ME TRAINED SPOTTER
64 MPH
&&
STUREYSpecial weather statement, Feb 17, 4:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
456 PM EST FRI FEB 17 2006
MEZ001>006-010-172300-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
456 PM EST FRI FEB 17 2006
...BITTER COLD AIR TO ARRIVE ON STRONG WEST WINDS THIS EVENING...
A POWERFUL COLD FRONT MOVING EAST OF THE REGION WILL USHER IN BITTER
COLD ARCTIC AIR THIS EVENING. THE ARRIVAL OF THE ARCTIC AIR WILL BE
ACCOMPANIED BY HEAVY SNOW SHOWER AND SNOW SQUALL ACTIVITY ACCUMULATING
AN INCH OR TWO AND LOWER VISIBILITY TO BELOW A QUARTER OF A MILE.
THE COMBINATION OF THE RAPIDLY FALLING TEMPERATURES AND WATER PONDING
ON AREA ROADWAYS FROM THE RAINFALL AND SNOW-MELT EARLY TODAY...WILL
RAPIDLY FREEZE ALONG WITH THE ACCUMULATING SNOW TO MAKE FOR VERY
DANGEROUS TRAVEL CONDITIONS EARLY THIS EVENING. MOTORISTS ARE
URGED EXERCISE EXTREME CAUTION WHILE TRAVELING THIS EVENING.
FITZSIMMONS
High Wind, Central Penobscot
- When
- February 17, 5:00 PM EST to February 18, 2:00 AM EST
- Where
- Central Penobscot forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
High Wind, Interior Hancock
- When
- February 17, 5:00 PM EST to February 18, 2:00 AM EST
- Where
- Interior Hancock forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
High Wind, Northeast Aroostook
- When
- February 17, 5:00 PM EST to February 18, 2:00 AM EST
- Where
- Northeast Aroostook forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
High Wind, Northern Penobscot
- When
- February 17, 5:00 PM EST to February 18, 2:00 AM EST
- Where
- Northern Penobscot forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
High Wind, Northern Washington
- When
- February 17, 5:00 PM EST to February 18, 2:00 AM EST
- Where
- Northern Washington forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
High Wind, Northwest Aroostook
- When
- February 17, 5:00 PM EST to February 18, 2:00 AM EST
- Where
- Northwest Aroostook forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
High Wind, Southeast Aroostook
- When
- February 17, 5:00 PM EST to February 18, 2:00 AM EST
- Where
- Southeast Aroostook forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
High Wind, Southern Penobscot
- When
- February 17, 5:00 PM EST to February 18, 2:00 AM EST
- Where
- Southern Penobscot forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, February 17, 20061 death · 3 injured · $1.9 million · 68 kt wind · 18 events
- High Wind in New York, February 17, 20061 death · $3.0 million · 70 kt wind · 17 events
- Dense Fog in Florida, February 17, 20061 death · 7 injured · 1 event
- High Wind in Ohio, February 17, 2006$995,000 · 58 kt wind · 24 events
- High Wind and Strong Wind in Washington, February 17, 20061 injured · $1.2 million · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, February 17, 2006$242,000 · 56 kt wind · 22 events
- High Wind in New Hampshire, February 17, 2006$328,000 · 52 kt wind · 12 events
- High Wind and Strong Wind in Pennsylvania, February 17, 2006$270,000 · 50 kt wind · 14 events
- High Wind in Vermont, February 17, 2006$350,000 · 5 events
- High Wind in New Hampshire, February 17, 2006$340,000 · 61 kt wind · 2 events
- High Wind in Maine, February 17, 2006$125,000 · 64 kt wind · 17 events
- High Wind in New York, February 17, 2006$200,000 · 2 events